Kentucky, 2019

Flash Flooding and Flooding in Kentucky, June 6 to 7, 2019

June 6 to 7, 2019 · NWS JKL · 6 events in 4 counties and zones

Slow moving storms developed during the late afternoon and early evening of June 6th. The slow movement produced locally heavy rainfall which produced some flash flooding in a few communities of eastern Kentucky, including Rockcastle and Powell Counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$275,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JKL wrote it up.

Slow moving storms developed during the late afternoon and early evening of June 6th. The slow movement produced locally heavy rainfall which produced some flash flooding in a few communities of eastern Kentucky, including Rockcastle and Powell Counties.

In Rockcastle County, at least 6 businesses, a church, and city hall were inundated with water in Brodhead. Several local, county, and state highways were closed during the peak of the flooding. Two storage buildings were washed off of their foundations, while about 10 mobile homes were damaged as nearly 4 inches of rain fell in a 2 1/2 hour window during the late afternoon into the early evening of the 6th.

In Powell County, flash flooding occurred in and around the Natural Bridge State Park area, northward to the Slade exit off the Mountain Parkway. Multiple water rescues were performed as many homes became surrounded by water. A water rescue took place at the 5900 block of High Rock Road, where 2 people were trapped in their car surrounded by flood waters. Multiple locations along Highway 11 had flowing water across the road. Several cars were at least partially submerged. Little Abner's Motel near the park was also flooded out.

Light to moderate rain continued through June 7, producing additional minor issues. These included mudslides and road closures.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before the first event at Jun 6, 3:32 PM EST, 36 minutes earlier.

Area forecast discussion, Jun 6, 3:32 PM EST, 36 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
432 PM EDT Thu Jun 6 2019

.SHORT TERM...(This evening through Friday night)
Issued at 432 PM EDT THU JUN 6 2019

Current surface analysis shows a slow-moving cold front over Ohio
and Indiana progressing southward. This front is expected to
stall over Kentucky and linger through Friday. A low pressure
system will also make its way towards the Tennessee Valley from
the ARKLATEX region during this time. Aloft, a cutoff low will
progress from the central Plains eastward towards the Tennessee
Valley and lower Ohio Valley.

These dynamics will keep showers in the forecast through the
short term. GFS model soundings show PWATs generally between 1.7
and 1.8 inches. This, coupled with slow storm motion, will
increase the threat for localized flash flooding through the start
of the weekend. Furthermore, there will be sufficient instability
for chances of afternoon/evening thunderstorms though Saturday as
well.

Present radar shows convection concentrated south of the Mountain
Parkway, in the Cumberland Basin region and in southeastern
Kentucky. The Hi-Res models indicate that most of the shower
activity will continue in this area this evening. An uptick in
showers is then expected tomorrow afternoon. With surface low
pressure as well as an upper level cutoff low progressing towards
the region, chances of showers will persist through Saturday
morning.

Lastly, high temperatures will generally be in the upper 70s,
with lows in the mid 60s through the beginning of the weekend.

.LONG TERM...(Saturday through Thursday)
Issued at 355 PM EDT THU JUN 6 2019

Low pressure across Dixie Alley into the Tennessee Valley will keep
daily shower/storm chances in the offing this weekend through
Monday. Chances will peak during the afternoon and early evening as
instability builds coincident with diabatic heating. However, given
precipitable water values of 1.75-2" and a nearby quasi-stationary
frontal boundary along with upper level cyclonic flow, cannot rule
out a shower or storm at any time. Deep layer shear looks a little
better for Sunday, pushing 20-25 knots, perhaps allowing for
slightly more organized convection compared to Saturday. The much
greater threat will be for training storms and repeated rounds of
moderate to heavy rainfall, thus leading to possible high water
issues. Given the convective nature of this precipitation and
isolated nature of any flooding problems, will continue to hold
off on the issuance of any headlines at this time.

Monday will bring another widespread dose of rainfall to eastern
Kentucky as a cool front approaches, courtesy of a northern stream
trough phasing with the now open southern originating wave. Surface
ridging building in from the north should bring drier conditions for
Tuesday. Introduced PoPs for Wednesday as models show some
consistency on a northern stream wave drawing north at least some
moisture. Differences then begin to arise as to how much northern
stream troughing can dig across the region, versus how fast western
CONUS ridging can spread east.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
ISSUED AT 225 PM EDT THU JUN 6 2019

With a surface cold front over northern Kentucky moving south,
shower activity has increased this afternoon in the southern
portion of the state. With the decline of daytime heating,
expecting thunderstorm chances to dwindle into the evening.
However, the front is expected to stall over southern Kentucky by
tomorrow morning, keeping chances of showers area-wide through the
end of the TAF period. Included VCTS for SME and LOZ sites since
these are currently experiencing thunderstorms. But, it is
possible for JKL to see VCTS later this afternoon. Did keep
mention of at least VCSH for all other TAF sites through this
evening. Lowering VIS is also possible in the heavier showers and
storms. The other concern will be lowering CIGs to MVFR towards
dawn. Also, uncertainty exists if CIGs will recover tomorrow
afternoon for areas south of the Mountain Parkway. However,
confidence is increasing that VFR conditions will return for areas
in the far north by tomorrow afternoon. Lastly, winds will be
light and variable through this afternoon, with higher winds
expected in thunderstorms. Winds will then be calm overnight
before they become more easterly and increase to be around 5 knots
tomorrow afternoon.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...CGAL
LONG TERM...GUSEMAN
AVIATION...CGAL
Hazardous weather outlook, Jun 6, 3:01 PM EST, 1 hour 7 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
401 PM EDT Thu Jun 6 2019

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-072315-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna,
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee,
Annville, Burnside, Somerset, London, Monticello, Stearns,
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro,
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty,
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright,
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard,
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run,
Elkhorn City, Pikeville, and South Williamson
401 PM EDT Thu Jun 6 2019

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Late this Afternoon through Tonight.

Thunderstorms are expected late this afternoon through this
evening. Some storms may produce heavy rainfall.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Thunderstorms will be possible at times from Friday through
Monday. Any storms that develop during this time could produce
locally heavy rainfall leading to a flash flood threat.

Thunderstorms will be possible again on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report any flooding.

CGAL/GUSEMAN

In the hours before

Local storm report, Jun 6, 11:01 AM EST, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1201 PM EDT THU JUN 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 PM     TSTM WND DMG     4 SW CAMPTON            37.69N 83.60W
06/05/2019                   WOLFE              KY   911 CALL CENTER

            TREE DOWN ON SANDY RIDGE ROAD.

&&

TBREWER
Local storm report, Jun 6, 11:35 AM EST, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1235 PM EDT THU JUN 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             2 ESE TALBERT           37.41N 83.42W
06/05/2019  M1.00 INCH       BREATHITT          KY   TRAINED SPOTTER

            TIME ESTIMATED FROM RADAR.

&&

TBREWER
Local storm report, Jun 6, 12:15 PM EST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
115 PM EDT THU JUN 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 PM     HAIL             SEBASTIAN'S BRANCH      37.44N 83.47W
06/05/2019  M1.00 INCH       BREATHITT          KY   PUBLIC

            TIME ESTIMATED BY RADAR.

&&

TBREWER
Local storm report, Jun 6, 12:20 PM EST, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
120 PM EDT THU JUN 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     HAIL             TOLIVER                 37.81N 83.46W
06/05/2019  E1.75 INCH       WOLFE              KY   NWS EMPLOYEE

            TIME ESTIMATED BY RADAR.

0616 PM     HAIL             1 NW TRENT              37.78N 83.47W
06/05/2019  E2.00 INCH       WOLFE              KY   911 CALL CENTER

            REPORT ON GOSNEYVILLE RD.

0621 PM     HAIL             HAZEL GREEN             37.80N 83.42W
06/05/2019  E2.00 INCH       WOLFE              KY   PUBLIC

            TIME OF THE EVENT IS RADAR ESTIMATED.

0623 PM     HAIL             HELECHAWA               37.77N 83.34W
06/05/2019  E1.25 INCH       WOLFE              KY   PUBLIC

0625 PM     HAIL             POLKSVILLE              38.14N 83.66W
06/05/2019  E1.75 INCH       BATH               KY   PUBLIC

0629 PM     TSTM WND DMG     HAZEL GREEN             37.80N 83.42W
06/05/2019                   WOLFE              KY   911 CALL CENTER

            2 LARGE TREES DOWN ON STAMPER BRANCH RD.

0635 PM     TSTM WND DMG     3 S SALT LICK           38.08N 83.62W
06/05/2019                   BATH               KY   911 CALL CENTER

            TREE DOWN ON HIGHWAY 211.

0647 PM     HAIL             2 S ASHERS FORK         36.98N 83.59W
06/05/2019  M1.00 INCH       CLAY               KY   PUBLIC

0702 PM     HAIL             1 NE EUGENE             37.69N 83.17W
06/05/2019  E0.75 INCH       MAGOFFIN           KY   TRAINED SPOTTER

0715 PM     TSTM WND DMG     3 S WRIGLEY             37.97N 83.27W
06/05/2019                   MORGAN             KY   911 CALL CENTER

            TREE DOWN ABOUT 3 MILES SOUTH OF HIGHWAY 711.

0746 PM     TSTM WND DMG     TURKEY                  37.48N 83.51W
06/05/2019                   BREATHITT          KY   911 CALL CENTER

            TREE DOWN ON HIGHWAY 30 WEST JUST PAST HIGHLAND TURNER
            ELEMENTARY SCHOOL.

0811 PM     HAIL             SEBASTIAN'S BRANCH      37.44N 83.47W
06/05/2019  M1.00 INCH       BREATHITT          KY   PUBLIC

            TIME ESTIMATED BY RADAR.

0820 PM     HAIL             2 ESE TALBERT           37.41N 83.42W
06/05/2019  M1.00 INCH       BREATHITT          KY   TRAINED SPOTTER

            TIME ESTIMATED FROM RADAR.

0910 PM     TSTM WND DMG     2 N JUDY                38.16N 83.96W
06/05/2019                   MONTGOMERY         KY   EMERGENCY MNGR

            TREES AND POWERLINES DOWN ON CECIL PIKE ROAD OFF HWY 11.

0914 PM     TSTM WND DMG     5 SW OWINGSVILLE        38.09N 83.83W
06/05/2019                   BATH               KY   DEPT OF HIGHWAYS

            LARGE TREE DOWN ON SUGAR GROVE ROAD NEAR STEPSTONE.

0929 PM     TSTM WND DMG     2 NNW YOUNG SPRINGS     38.09N 83.62W
06/05/2019                   BATH               KY   911 CALL CENTER

            TREE DOWN AT A RESIDENCE OFF OF HIGHWAY 211.

0930 PM     HEAVY RAIN       OWINGSVILLE             38.14N 83.76W
06/05/2019  M1.00 INCH       BATH               KY   EMERGENCY MNGR

            1 INCH OF RAIN MEASURED IN 15 MINS AS LINE OF STORMS
            MOVED OVER. ALSO HAD 28 MPH PEAK WINDS.

0935 PM     TSTM WND DMG     5 E MOREHEAD            38.18N 83.36W
06/05/2019                   ROWAN              KY   TRAINED SPOTTER

            TREE DOWN OFF OF CHRISTY CREEK ROAD.

0954 PM     TSTM WND DMG     WEST LIBERTY            37.91N 83.27W
06/05/2019                   MORGAN             KY   911 CALL CENTER

            NUMEROUS TREES DOWN ACROSS THE COUNTY INCLUDING ON MAIN
            STREET, HIGHWAY 519, AND HIGHWAY 191.

1017 PM     TSTM WND DMG     ROGERS                  37.74N 83.64W
06/05/2019                   WOLFE              KY   911 CALL CENTER

            TREE DOWN ON A CABIN NEAR ROGERS.

1020 PM     TSTM WND DMG     TRENT                   37.77N 83.46W
06/05/2019                   WOLFE              KY   911 CALL CENTER

            TREE ON HWY 191. TIME ESTIMATED BY RADAR.

1023 PM     TSTM WND DMG     4 SW CAMPTON            37.69N 83.60W
06/05/2019                   WOLFE              KY   911 CALL CENTER

            TREE DOWN ON SANDY RIDGE ROAD. TIME ESTIMATED BY RADAR.

1135 PM     HEAVY RAIN       5 SW JACKSON            37.51N 83.45W
06/05/2019  M2.00 INCH       BREATHITT          KY   PUBLIC

            RECEIVED 2 INCHES OF RAIN IN BETWEEN 1102 AND 1135 PM.
            ALSO REPORTED SEVERAL SMALL MUDSLIDES AROUND THE AREA,
            INCLUDING ON HIGHLAND ROAD/HWY 2469.

0540 AM     HEAVY RAIN       2 SW HADDIX             37.47N 83.37W
06/06/2019  E0.00 INCH       BREATHITT          KY   DEPT OF HIGHWAYS

            ROCK SLIDE ON HIGHWAY 1110 BETWEEN MILE MARKER 11 AND 12.
            THIS IS 1 MILE FROM THE INTERSECTION OF HIGHWAY 397.

&&

JCG
Local storm report, Jun 6, 1:19 PM EST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
219 PM EDT THU JUN 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 PM     TSTM WND DMG     1 SSW HENDRICKS         37.68N 83.13W
06/05/2019                   MAGOFFIN           KY   NWS EMPLOYEE

            LARGE LIMBS DOWN ALONG HIGHWAY 30.

&&

JCG
Local storm report, Jun 6, 1:29 PM EST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
229 PM EDT THU JUN 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     HAIL             TOLIVER                 37.81N 83.46W
06/05/2019  E1.75 INCH       WOLFE              KY   NWS EMPLOYEE

            TIME ESTIMATED BY RADAR.

0616 PM     HAIL             1 NW TRENT              37.78N 83.47W
06/05/2019  E2.00 INCH       WOLFE              KY   911 CALL CENTER

            REPORT ON GOSNEYVILLE RD.

0621 PM     HAIL             HAZEL GREEN             37.80N 83.42W
06/05/2019  E2.00 INCH       WOLFE              KY   PUBLIC

            TIME OF THE EVENT IS RADAR ESTIMATED.

0623 PM     HAIL             HELECHAWA               37.77N 83.34W
06/05/2019  E1.25 INCH       WOLFE              KY   PUBLIC

0625 PM     HAIL             POLKSVILLE              38.14N 83.66W
06/05/2019  E1.75 INCH       BATH               KY   PUBLIC

0629 PM     TSTM WND DMG     HAZEL GREEN             37.80N 83.42W
06/05/2019                   WOLFE              KY   911 CALL CENTER

            2 LARGE TREES DOWN ON STAMPER BRANCH RD.

0635 PM     TSTM WND DMG     3 S SALT LICK           38.08N 83.62W
06/05/2019                   BATH               KY   911 CALL CENTER

            TREE DOWN ON HIGHWAY 211.

0647 PM     HAIL             2 S ASHERS FORK         36.98N 83.59W
06/05/2019  M1.00 INCH       CLAY               KY   PUBLIC

0702 PM     HAIL             1 NE EUGENE             37.69N 83.17W
06/05/2019  E0.75 INCH       MAGOFFIN           KY   TRAINED SPOTTER

0709 PM     TSTM WND DMG     1 SSW HENDRICKS         37.68N 83.13W
06/05/2019                   MAGOFFIN           KY   NWS EMPLOYEE

            LARGE LIMBS DOWN ALONG HIGHWAY 30.

0715 PM     TSTM WND DMG     3 S WRIGLEY             37.97N 83.27W
06/05/2019                   MORGAN             KY   911 CALL CENTER

            TREE DOWN ABOUT 3 MILES SOUTH OF HIGHWAY 711.

0746 PM     TSTM WND DMG     TURKEY                  37.48N 83.51W
06/05/2019                   BREATHITT          KY   911 CALL CENTER

            TREE DOWN ON HIGHWAY 30 WEST JUST PAST HIGHLAND TURNER
            ELEMENTARY SCHOOL.

0811 PM     HAIL             SEBASTIAN'S BRANCH      37.44N 83.47W
06/05/2019  M1.00 INCH       BREATHITT          KY   PUBLIC

            TIME ESTIMATED BY RADAR.

0820 PM     HAIL             2 ESE TALBERT           37.41N 83.42W
06/05/2019  M1.00 INCH       BREATHITT          KY   TRAINED SPOTTER

            TIME ESTIMATED FROM RADAR.

0910 PM     TSTM WND DMG     2 N JUDY                38.16N 83.96W
06/05/2019                   MONTGOMERY         KY   EMERGENCY MNGR

            TREES AND POWERLINES DOWN ON CECIL PIKE ROAD OFF HWY 11.

0914 PM     TSTM WND DMG     5 SW OWINGSVILLE        38.09N 83.83W
06/05/2019                   BATH               KY   DEPT OF HIGHWAYS

            LARGE TREE DOWN ON SUGAR GROVE ROAD NEAR STEPSTONE.

0929 PM     TSTM WND DMG     2 NNW YOUNG SPRINGS     38.09N 83.62W
06/05/2019                   BATH               KY   911 CALL CENTER

            TREE DOWN AT A RESIDENCE OFF OF HIGHWAY 211.

0930 PM     HEAVY RAIN       OWINGSVILLE             38.14N 83.76W
06/05/2019  M1.00 INCH       BATH               KY   EMERGENCY MNGR

            1 INCH OF RAIN MEASURED IN 15 MINS AS LINE OF STORMS
            MOVED OVER. ALSO HAD 28 MPH PEAK WINDS.

0935 PM     TSTM WND DMG     5 E MOREHEAD            38.18N 83.36W
06/05/2019                   ROWAN              KY   TRAINED SPOTTER

            TREE DOWN OFF OF CHRISTY CREEK ROAD.

0954 PM     TSTM WND DMG     WEST LIBERTY            37.91N 83.27W
06/05/2019                   MORGAN             KY   911 CALL CENTER

            NUMEROUS TREES DOWN ACROSS THE COUNTY INCLUDING ON MAIN
            STREET, HIGHWAY 519, AND HIGHWAY 191.

1017 PM     TSTM WND DMG     ROGERS                  37.74N 83.64W
06/05/2019                   WOLFE              KY   911 CALL CENTER

            TREE DOWN ON A CABIN NEAR ROGERS.

1020 PM     TSTM WND DMG     TRENT                   37.77N 83.46W
06/05/2019                   WOLFE              KY   911 CALL CENTER

            TREE ON HWY 191. TIME ESTIMATED BY RADAR.

1023 PM     TSTM WND DMG     4 SW CAMPTON            37.69N 83.60W
06/05/2019                   WOLFE              KY   911 CALL CENTER

            TREE DOWN ON SANDY RIDGE ROAD. TIME ESTIMATED BY RADAR.

1135 PM     HEAVY RAIN       5 SW JACKSON            37.51N 83.45W
06/05/2019  M2.00 INCH       BREATHITT          KY   PUBLIC

            RECEIVED 2 INCHES OF RAIN IN BETWEEN 1102 AND 1135 PM.
            ALSO REPORTED SEVERAL SMALL MUDSLIDES AROUND THE AREA,
            INCLUDING ON HIGHLAND ROAD/HWY 2469.

0540 AM     HEAVY RAIN       2 SW HADDIX             37.47N 83.37W
06/06/2019  E0.00 INCH       BREATHITT          KY   DEPT OF HIGHWAYS

            ROCK SLIDE ON HIGHWAY 1110 BETWEEN MILE MARKER 11 AND 12.
            THIS IS 1 MILE FROM THE INTERSECTION OF HIGHWAY 397.

&&

JCG

The radar

The Jackson,KY radar (KJKL), 100 km away, was scanning. The volume nearest the first event began at 21:06 UTC.

Open the radar archive at this moment

Event by event

3 flash flood, 2 flood, 1 heavy rain. Local standard time, as filed.

Flash Flood, Rockcastle

When
June 6, 4:08 PM EST to 7:30 PM EST
Where
Rockcastle County, 0.23 mi NNW of Brodhead to 0.02 mi N of Brodhead
Cause
Heavy Rain
Property damage
$125,000
Reported by
Emergency Manager
Coordinates
37.403, -84.421

The Brodhead Emergency Manager reported numerous roads covered by flowing water throughout Brodhead, including Chestnut Grove Road, six other city streets, two county roads, and three state highways. One street had blacktop washed off of it. A swift water rescue was performed at a kennel on Kentucky Highway 1505 as water entered several residences, six businesses, one church, and city hall. A trailer park had water flowing up to about 10 trailers, while two storage buildings were washed off of their foundation.

Flood, Floyd

When
June 6, 5:25 PM EST to 6:55 PM EST
Where
Floyd County, 1.1 mi E of Hite
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.550, -82.750

Emergency Management reported water causing travel issues near Hite.

Flash Flood, Powell

When
June 6, 5:28 PM EST to 8:05 PM EST
Where
Powell County, 2.14 mi SW of Nada to 3.06 mi N of Slade
Cause
Heavy Rain
Property damage
$150,000
Reported by
Fire Department/Rescue
Coordinates
37.800, -83.750

Fire Rescue, Dispatch, and an NWS Employee reported numerous roads and locations inundated by flowing flood waters. Multiple locations along Kentucky Highway 11 in Slade experienced half a foot or more of flowing water as vehicles became submerged in water near Little Abner's Motel, Miguel's Restaurant, and the Go Time convenience store off the Mountain Parkway exit in Slade. A swift water rescue was performed near See on High Rock Road as two people were trapped in a vehicle. Dispatch reported houses surrounded by water near Rogers Chapel, leading to numerous water rescues.

Heavy Rain, Powell

When
June 6, 6:45 PM EST to 9:45 PM EST
Where
Powell County, 1.13 mi N of Vaughns Mill to 1.38 mi N of Vaughns Mill
Reported by
Department of Highways
Coordinates
37.836, -83.921

The Kentucky Transportation Cabinet reported a mudslide on Kentucky Highway 1087 south of Clay City, due to prior heavy rainfall.

Flash Flood, Menifee

When
June 6, 7:04 PM EST to 9:04 PM EST
Where
Menifee County, 0.6 mi NNW of Sudith to 0.58 mi NNW of Sudith
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.028, -83.636

Dispatch relayed a report of water flowing over Kentucky Highway 36 near the Bath County line, causing the road to be impassable.

Flood, Rockcastle

When
June 7, 2:15 PM EST to 5:15 PM EST
Where
Rockcastle County, 0.48 mi WNW of Orlando
Cause
Heavy Rain
Reported by
Public
Coordinates
37.373, -84.278

A citizen observed water on Cove Branch Road from Roundstone Creek overflowing its banks northeast of Mount Vernon.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2019Every state in 2019This day in weather historyWarnings in Kentucky, June 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 817484, 817485, 817486, 817481, 817487, 817482.